Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 64, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 16, 2010, 5:54 AM CDT for Val Verde County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2010, 5:54 AM CDT (10:54 UTC)
- Expired
- May 16, 2010, 6:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2147 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 4:06 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 16, 4:06 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 406 AM CDT SUN MAY 16 2010 .DISCUSSION... AN UPPER LEVEL TROUGH MOVING EAST ACROSS WESTERN TEXAS AND A SURFACE BOUNDARY FROM THE DAVIS MOUNTAINS TO THE HILL COUNTRY IS GENERATING SOME SHOWERS AND THUNDERSTORMS FROM THE BIG BEND TO THE EDWARDS PLATEAU TO THE SERRANIAS DEL BURRO MOUNTAINS OF MEXICO. THE UPPER LEVEL TROUGH WILL MOVE ACROSS TEXAS TODAY WHILE SURFACE BOUNDARY REMAINS QUASISTATIONARY. HAVE KEPT CHANCE POPS FOR TODAY. CONVECTIVE PARAMETERS SHOW SOME STORMS MAY BE STRONG TO SEVERE. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. MODELS STILL CONTINUE THEIR LACK OF CONSENSUS WITH SOME SHOWING A LACK OF CONSISTENCY FOR THE UPCOMING WEEK. FAVOR THE WETTER ECMWF BASED ON LAST FEW DAYS. A COUPLE OF UPPER LEVEL SHORT-WAVES WILL MOVE ACROSS THE SOUTHERN TIER OF STATES, THE FIRST LATE MONDAY INTO TUESDAY AND THE OTHER THURSDAY INTO EARLY FRIDAY. SURFACE BOUNDARIES MAY PERSIST FROM THE PREVIOUS DAYS CONVECTION. WILL KEEP MAINLY SLIGHT CHANCE POPS MONDAY THROUGH FRIDAY, EXCEPT FOR CHANCE POPS MONDAY NIGHT OUT WEST WHERE BETTER LIFT AND MOISTURE WILL DEVELOP. SOME STORMS MAY BECOME STRONG TO SEVERE, ESPECIALLY OUT WEST. GUIDANCE TEMPERATURES AND HPC QPF SEEM REASONABLE WITH ONLY A FEW MINOR ADJUSTMENTS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 68 93 68 90 / 30 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 89 65 91 66 89 / 30 20 20 20 20 NEW BRAUNFELS MUNI AIRPORT 89 67 92 67 91 / 30 20 20 20 20 BURNET MUNI AIRPORT 87 66 88 67 88 / 30 20 20 20 20 DEL RIO INTL AIRPORT 86 72 89 71 89 / 30 20 20 40 20 GEORGETOWN MUNI AIRPORT 87 65 88 67 88 / 30 20 20 20 20 HONDO MUNI AIRPORT 86 68 91 69 90 / 30 20 20 30 20 SAN MARCOS MUNI AIRPORT 89 67 91 68 90 / 30 20 20 20 20 LA GRANGE - FAYETTE REGIONAL 88 67 90 68 88 / 30 20 20 20 30 SAN ANTONIO INTL AIRPORT 88 69 90 70 90 / 30 20 20 20 20 STINSON MUNI AIRPORT 88 69 91 70 91 / 30 20 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/10
Hazardous weather outlook, May 16, 5:03 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 503 AM CDT SUN MAY 16 2010 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 503 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION THROUGH TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL WILL BE THE GREATEST THREAT FROM THUNDERSTORMS TODAY AND TONIGHT. THIS RAINFALL OVER ALREADY SATURATED GROUND MAY CAUSE LOCALIZED FLOODING OF CREEKS... STREAMS...POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. ISOLATED RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A DRIER PATTERN WILL DEVELOP AND CONTINUE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:17 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 43 min |
| May 15, 7:26 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 29 min |
| May 16, 3:28 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 47 min |
| May 16, 4:14 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 46 min |
| May 16, 4:28 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 16, 6:05 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 16, 7:25 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 50 min |
| May 16, 7:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 38 min |
| May 16, 9:17 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 43 min |
| May 16, 10:26 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 16, 11:23 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.